Alert archive / Tennessee / Flash Flood Warnings in 2025
Flash Flood Warning 89, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Sep 23, 2025, 9:28 PM CDT for Giles County, Maury County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 23, 2025, 9:28 PM CDT (02:28 UTC)
- Expired
- Sep 24, 2025, 12:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Giles County, TN, Maury County, TN
The radar
The Nashville radar (KOHX), 103 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 504 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.0
The text
As transmitted.
844
WGUS54 KOHX 240228
FFWOHX
TNC055-119-240500-
/O.NEW.KOHX.FF.W.0089.250924T0228Z-250924T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
928 PM CDT Tue Sep 23 2025
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Northwestern Giles County in middle Tennessee...
Southwestern Maury County in middle Tennessee...
* Until midnight CDT tonight.
* At 928 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Columbia, Mount Pleasant, Lynnville, Culleoka and Hampshire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3550 8728 3551 8727 3551 8728 3555 8729
3555 8732 3557 8731 3557 8733 3562 8735
3561 8715 3547 8692 3545 8695 3543 8696
3536 8703 3536 8721 3543 8721 3544 8723
3543 8723 3544 8730 3547 8728
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
SizemoreWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 7:20 PM CDT, 2 hours 8 minutes earlier. Its key messages:
- Updated at 702 PM CDT Tue Sep 23 2025
- Medium to high rain and thunderstorm chances through Thursday. Low threat for severe storms, a few could produce strong winds and heavy downpours.
- Minor flooding from heavy rain possible.
- Warm and dry weather returns Friday and continues through next week.
Area forecast discussion, Sep 23, 7:20 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Nashville TN 720 PM CDT Tue Sep 23 2025 ...New UPDATE... .KEY MESSAGES... Updated at 702 PM CDT Tue Sep 23 2025 - Medium to high rain and thunderstorm chances through Thursday. Low threat for severe storms, a few could produce strong winds and heavy downpours. - Minor flooding from heavy rain possible. - Warm and dry weather returns Friday and continues through next week. && .UPDATE... Issued at 702 PM CDT Tue Sep 23 2025 The storm of the afternoon has tracked across Perry, Lewis, and northern Lawrence counties. The cloud tops have warmed over the last 30-60 minutes but the storm continues to pose a small hail and gusty wind threat. Rainfall has been heavy with that activity with a swath of MRMS rainfall estimates of 2-3" over the last 3 hours. CAMS have the southern activity slowly weakening while the blob of showers and storms coming into the western part of the CWA moves east through the overnight hours. We'll have to keep an eye on the potential for some localized flooding over night and on Wednesday as additional showers and storms move over recently saturated soils. && .SHORT TERM... (Rest of today through Wednesday) Issued at 1103 AM CDT Tue Sep 23 2025 A few scattered showers and thunderstorms linger this afternoon as our mid-level trough remains overhead. Current satellite imagery is showing some breaks in cloud cover over the CWA as our morning storms exit Middle TN to the south. Our daytime heating is running a little behind schedule due to all the clouds and rain we saw this morning. Latest CAMs show minimal storm development through the afternoon, likely due to the delay in solar heating. That said, there will be some storms that manage to develop due to our marginal environment. Latest analysis shows mixed layer CAPE between 500-1000 J/kg, mid-level lapse rates around 6 C/km, and bulk shear around 30 kts. Some storms will have the potential to become strong, producing heavy rainfall, strong winds, and lightning. Not expecting any widespread severe activity through the afternoon. Tonight, more storms move in Middle TN with a warm front passage. Latest CAMs have been struggling with storms progression, but latest few runs are narrowing down on storms mowing into our NW after 02z and continuing into Wednesday morning. These storms will have a wind threat, with potential gusts between 40-60 mph with strongest cells. Additionally, with saturated soils in place, we will have to monitor the potentially for any localized flooding from heavy rainfall as these storms move through. PWATs were sitting around 1.59 inches at this mornings balloon launch, and are forecasted to be around 1.90 inches tonight. Wednesday afternoon looks to offer the best chance for potential severe storms with the trailing cold front and a more favorable environment. Mid-level flow will be increasing and should offer better lift to maintain storms. && .LONG TERM... (Wednesday Night through next Tuesday) Issued at 1103 AM CDT Tue Sep 23 2025 Storm continue through early Thursday morning as our frontal boundary moves through the area. Post frontal showers will likely linger around Thursday morning, before conditions dry out through Friday. A dry pattern then takes hold as high pressure builds over the region. This will bring clearing skies and warm temperatures back to Middle TN through next week. && .AVIATION... (00Z TAFS) Issued at 631 PM CDT Tue Sep 23 2025 Scattered showers and storms are moving into western middle TN right now that will bring MVFR to IFR impacts to terminals through the evening. Showers are anticipated to linger into the overnight hours. A low MVFR cloud deck will move in around 10Z with pockets of IFR cigs possible. Low cigs will linger into the afternoon hours Wednesday with additional thunderstorm activity expected. Confidence in coverage and timing at this point are low; PROB30s have been included in the taf to capture this uncertainty. && .PRELIMINARY POINT TEMPS/POPS... Nashville 70 83 68 82 / 60 80 80 50 Clarksville 69 83 65 81 / 80 80 70 40 Crossville 64 78 64 75 / 30 70 80 70 Columbia 69 83 67 81 / 50 80 70 50 Cookeville 66 79 65 76 / 40 80 80 60 Jamestown 66 78 64 75 / 50 70 80 70 Lawrenceburg 67 82 66 80 / 40 80 70 50 Murfreesboro 69 82 67 81 / 50 80 80 50 Waverly 67 81 64 78 / 80 80 80 40 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && UPDATE.......Reagan SHORT TERM...Cravens LONG TERM....Cravens AVIATION.....Baggett
In the hours before
Special weather statement, Sep 23, 6:05 PM CDT, 3 hours 23 minutes before
Special Weather Statement
National Weather Service Nashville TN
605 PM CDT Tue Sep 23 2025
TNZ005-232345-
Stewart TN-
605 PM CDT Tue Sep 23 2025
...A STRONG THUNDERSTORM WILL IMPACT STEWART COUNTY THROUGH 645 PM
CDT...
At 605 PM CDT, Doppler radar was tracking a strong thunderstorm near
Paris Landing State Park, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dover, Big Rock, and Land Between The Lakes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3666 8785 3663 8785 3663 8776 3650 8776
3633 8780 3633 8787 3635 8794 3635 8798
3637 8800 3642 8804 3644 8806 3647 8805
3649 8806 3652 8804 3656 8803 3668 8807
TIME...MOT...LOC 2305Z 274DEG 22KT 3652 8810
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
40/SizemoreSpecial weather statement, Sep 23, 6:33 PM CDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Nashville TN
633 PM CDT Tue Sep 23 2025
TNZ058-094-240015-
Lawrence TN-Lewis TN-
633 PM CDT Tue Sep 23 2025
...A STRONG THUNDERSTORM WILL IMPACT LEWIS AND NORTH CENTRAL LAWRENCE
COUNTIES THROUGH 715 PM CDT...
At 633 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hohenwald, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hohenwald and Gordonsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3559 8763 3561 8735 3559 8735 3558 8734
3541 8737 3545 8765 3547 8765 3547 8769
3548 8770
TIME...MOT...LOC 2333Z 269DEG 14KT 3552 8757
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
40/SizemoreSpecial weather statement, Sep 23, 7:07 PM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Nashville TN
707 PM CDT Tue Sep 23 2025
TNZ058-060-094-240045-
Lawrence TN-Lewis TN-Maury TN-
707 PM CDT Tue Sep 23 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LEWIS...NORTHERN
LAWRENCE AND SOUTHWESTERN MAURY COUNTIES THROUGH 745 PM CDT...
At 707 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Hohenwald, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Mount Pleasant, Summertown, Ethridge, and Henryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3537 8758 3541 8757 3541 8760 3542 8761
3543 8761 3556 8751 3558 8720 3545 8720
3530 8725
TIME...MOT...LOC 0007Z 268DEG 21KT 3544 8754
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
40/SizemoreSpecial weather statement, Sep 23, 7:49 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Nashville TN
749 PM CDT Tue Sep 23 2025
TNZ060-094-095-240130-
Lawrence TN-Maury TN-Giles TN-
749 PM CDT Tue Sep 23 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LAWRENCE...
SOUTHWESTERN MAURY AND NORTHWESTERN GILES COUNTIES THROUGH 830 PM
CDT...
At 749 PM CDT, Doppler radar was tracking a strong thunderstorm near
Summertown, or 9 miles northeast of Lawrenceburg, moving east at 25
mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Summertown, Ethridge, and Lynnville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3532 8737 3546 8733 3545 8732 3545 8730
3546 8729 3545 8695 3542 8696 3541 8693
3521 8696
TIME...MOT...LOC 0049Z 279DEG 21KT 3537 8726
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
40/SizemoreThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 7:02 PM CDT | Areal Flood Advisory | OHX | Lewis, Wayne | 3 hr |
| Sep 23, 7:07 PM CDT | Special Weather Statement | OHX | Lewis | 38 min |
| Sep 23, 7:49 PM CDT | Special Weather Statement | OHX | Giles | 41 min |
| Sep 23, 8:24 PM CDT | Flash Flood Warning | OHX | Lawrence, Lewis, Perry, Wayne | 4 hr |
| Sep 24, 8:07 AM CDT | Areal Flood Advisory | OHX | Giles, Lawrence | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.